Skin Hives after Heart Stress Test

by Shaun
(O.C. California)

About one year ago, I had a heart stress test. Thankfully, the results were good and everything is alright with my heart. However, three days after the heart stress test I broke out in skin hives. The doctor gave me Allegra and Cortisone cream in order to treatment the outbreak of skin hives. I was miserable with this hives condition for about four months.

I then decided to try and figure out the cause of the skin hives and proceeded by eliminating anything different that I had added to my diet within the last six months. Psyllium, which I had been taking for six to seven months, was eliminated and three days later the skin hives stopped, but the dermographia did not and has not gone away.

I had some allergy testing performed and it turned up a mild sensitivity to mould, dust mites, and cats – nothing all that unusual. I control the dermographism with a child's dose of Zyrtec every other day. I guess I am fairly lucky that it has responded to such a small dose of antihistamine, but the red marks are always there even though the hives do not appear. I am convinced that the heart stress test threw my immune system out of whack. Has any one else had this reaction and have dermatographism develop after undergoing heart stress tests?


I cannot say I have seen any other specific links between a heart stress test and the development of dermographism skin hives. No other posters to this forum have mentioned it. The cause or causes of dermographism are difficult to pinpoint. However, in your case three things may be at play. The first is your body’s reaction to the Psyllium. Since the hives disappeared after stopping it, perhaps the long term use of it compromised your immune system because your body was constantly reacting to it. Exposure to an allergen for a short or long period of time can trigger the dermographism. Second, the actual stress that you experienced worrying about a possible heart problem could have triggered this skin problem. Stressful events seem to be a common trigger for dermographism. Third, the actual physical exertion of the test, but I don’t think this is likely.

You are indeed fortunate that the condition can be controlled with a low dose of antihistamine. Antihistamines generally eliminate the swelling or skin hives but what often happens is that the redness stays behind.

Natural options can also be used to combat this dermatographism skin problem.

Comments for Skin Hives after Heart Stress Test

Click here to add your own comments.
Visit this
PICTURES OF RASHES PAGE.

Feb 20, 2018
Hives after Cardiac Stress Test
by: Jennifer

I can relate 100%. After my cardiac stress test, I developed a rash and hives. I believe it was the TC99 that was injected for the gamma test. The rash went to hives and it spread under my arms and on my back. It was very itchy and debilitating. It has been well over two weeks and at present I am on prednisone and benadryl. I had shingles one month before the stress test. My rash/hives are very bright red on my upper arms, chest, under my arms, and back.

Click here to add your own comments.
Visit this
PICTURES OF RASHES PAGE.

Join in and write your own page! It's easy to do. How? Simply click here to return to Dermographism Questions and Answers.

Copyright 2006-2018 healthy-skincare.com

Disclaimer and Privacy Policy